Alert archive / Tennessee / Flash Flood Warnings in 2010
Flash Flood Warning 232, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 15, 2010, 7:45 PM CDT for Decatur County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2010, 7:45 PM CDT (00:45 UTC)
- Expired
- Jul 15, 2010, 9:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Decatur County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 701 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1761 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
668
WGUS54 KMEG 160045
FFWMEG
TNC039-160245-
/O.NEW.KMEG.FF.W.0232.100716T0045Z-100716T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
745 PM CDT THU JUL 15 2010
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DECATUR COUNTY IN TENNESSEE...
* UNTIL 945 PM CDT
* AT 745 PM CDT...DOPPLER RADAR ESTIMATES 1 TO 2 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 2 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
OF DECATUR COUNTY.
THIS WARNING INCLUDES THE FOLLOWING LOW WATER CROSSINGS IN DECATUR
COUNTY BIBLE HILL ROAD AT SHIPMAN CREEK...BIBLE HILL ROAD IN
PARSONS...BOHANNON LD ROAD AT RICKETTS CREEK...CONCORD ROAD AT LESTER
CREEK...FAIRGROUND ROAD...HAYNES ROAD AT HOG CREEK...HOG CREEK ROAD
AT MILLS BRANCH...LARGE ROAD AT RUSSIAN CREEK...LARGO ROAD 4...
NORTHWOOD STREET IN PARSONS...OAK PARK ROAD AT CHEROKEE HEIGHTS
ROAD...OLD LEXINGTON ROAD AT BEAR CREEK AND W O BAKER ROAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3538 8800 3542 8806 3539 8811 3539 8819
3543 8824 3553 8824 3562 8818 3585 8817
3586 8804 3581 8796 3573 8802 3561 8802
3553 8796 3549 8797 3546 8804 3543 8803
3541 8796
$$1 follow-up statement
750
WGUS74 KMEG 160238
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
938 PM CDT THU JUL 15 2010
TNC039-160248-
/O.EXP.KMEG.FF.W.0232.000000T0000Z-100716T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DECATUR TN-
938 PM CDT THU JUL 15 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 945 PM CDT FOR DECATUR
COUNTY...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO
EXPIRE.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3538 8800 3542 8806 3539 8811 3539 8819
3543 8824 3553 8824 3562 8818 3585 8817
3586 8804 3581 8796 3573 8802 3561 8802
3553 8796 3549 8797 3546 8804 3543 8803
3541 8796
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 6:39 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jul 15, 6:39 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
639 PM CDT THU JUL 15 2010
.UPDATE...
UPDATED FOR 00Z AVIATION DISCUSSION
&&
.PREV DISCUSSION... /ISSUED 347 PM CDT THU JUL 15 2010/
DISCUSSION...FORECAST FOCUS ON HEAT TODAY AND FRIDAY...WITH
INCREASING THUNDERSTORM CHANCES BY THIS WEEKEND BEFORE MORE DRY
AND HOT WEATHER BY THE MIDDLE OF NEXT WEEK.
SHORT TERM...TONIGHT THROUGH MONDAY.
TEMPERATURES THIS AFTERNOON HAVE BEEN COOLER SO FAR THAN
ANTICIPATED...LOW TO MID 90S...BUT DEW POINTS STILL REMAIN QUITE
HIGH ESPECIALLY IN THE DELTA REGION. SOME LOCATIONS HAVE NOT YET
HIT A HEAT INDEX OF 110 IN THE EXCESSIVE HEAT WARNING AREA...BUT
OTHERS HAVE AND THERE ARE STILL A COUPLE MORE HOURS OF HEATING SO
MORE SITES SHOULD. IN ADDITION...MANY PLACES JUST WEST OF THE CWA
HAVE REACHED HI/S OF 110-114 SO THERE IS ENOUGH REASON TO KEEP IT
GOING. FURTHER EAST...A COUPLE SITES HAVE ALSO APPROACHED 110 BUT
DEW POINTS ARE MIXING OUT IN SEVERAL OTHER SITES SO WILL LEAVE THE
ADVISORY ALSO AS IS.
A FEW STORMS HAVE DEVELOPED ALONG AN APPROACHING COLD FRONT ACROSS
SOUTHERN MISSOURI THIS AFTERNOON. THE FRONT WILL CONTINUE TO SAG
SOUTH AND BISECT THE NORTHERN CWA FRIDAY. INCREASING CHANCES FOR
THUNDERSTORMS TONIGHT ACROSS THE NORTH WILL GRADUALLY SINK SOUTH
ACROSS THE REST OF THE CWA FRIDAY. THERE MAY BE ENOUGH HEATING
ACROSS THE SOUTH EARLY TO ALLOW HEAT INDEX READINGS TO EXCEED 105
DEGREES BUT WILL NOT ISSUE AN ADVISORY ATTM DUE TO THE ONGOING
WARNING. WILL DEFER THIS DECISION TO THE EVENING AND/OR THE
MIDNIGHT SHIFT.
SOME STORMS ON FRIDAY COULD BE STRONG OR SEVERE DUE TO CAPE VALUES
EXCEEDING 2000 J/KG. THE WARM ATMOSPHERE SHOULD LIMIT THE SEVERE
THREAT TO DAMAGING WINDS.
THE FRONT HANGS UP IN THE SOUTHEASTERN CWA FOR THE WEEKEND AND
DISSIPATES BY EARLY NEXT WEEK. THIS WILL KEEP THE BEST THUNDERSTORM
CHANCES GOING OVER NORTHERN MISSISSIPPI EACH DAY WITH THE UPPER
RIDGE BUILDING OVER THE NORTH EARLY NEXT WEEK. TEMPERATURES WILL
REFLECT THE AMOUNT OF CLOUD COVER AND RAINFALL...THUS COOLEST OVER
THE SOUTHEAST AND WARMEST NORTHWEST.
LONG TERM...MONDAY NIGHT THROUGH NEXT THURSDAY.
ANOTHER UPPER RIDGE WILL CONTINUE TO BUILD INTO THE MIDDLE AND
LATTER PARTS OF NEXT WEEK. THIS WILL EVENTUALLY SHUT OFF MOST
THUNDERSTORM ACTIVITY AND TEMPERATURES WILL WARM TO VERY HOT
LEVELS ONCE AGAIN.
BORGHOFF
AVIATION...
00Z TAFS
A LINE OF THUNDERSTORMS WAS SLOWLY ADVANCING SOUTHWARD ACROSS
SOUTHEAST MISSOURI AND NORTHERN ARKANSAS. BELIEVE THESE STORMS
WILL CONTINUE FOR THE NEXT FEW HOURS IMPACTING KJBR FROM 01-03Z.
THE LINE SHOULD BEGIN TO BREAK UP AFTER THAT TIME AS CONVECTION
MOVES FURTHER AWAY FROM FRONT/LIFT SOURCE ACROSS MISSOURI. SO
ONLY MADE MENTION OF VCSH THROUGH THE REMAINDER OF THE NIGHT AT
ALL SITES EXCEPT KTUP. BOTH KTUP AND KMKL WILL HAVE AN OPPORTUNITY
FOR MVFR LIGHT FOG TOWARDS SUNRISE. WINDS WILL BE LIGHT THROUGH
THE TAF PERIOD AS WEAK COLD FRONT SETTLES ACROSS THE REGION.
CONVECTION WILL LIKELY BECOME SCATTERED...DEVELOPING LATE IN THE
MORNING WITH THE BEST CHANCE AT ALL SITES IN THE EARLY TO MID
AFTERNOON ON FRIDAY.
JAB
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 81 93 77 93 / 20 50 40 40
MKL 76 93 73 91 / 20 50 40 40
JBR 77 91 74 95 / 40 50 30 30
TUP 77 94 76 89 / 10 50 50 50
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...EXCESSIVE HEAT WARNING UNTIL 10 PM CDT THIS EVENING FOR CLAY-
CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-
MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...EXCESSIVE HEAT WARNING UNTIL 10 PM CDT THIS EVENING FOR DUNKLIN-
PEMISCOT.
MS...EXCESSIVE HEAT WARNING UNTIL 10 PM CDT THIS EVENING FOR COAHOMA-
DESOTO-PANOLA-QUITMAN-TALLAHATCHIE-TATE-TUNICA.
HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-MONROE-
PONTOTOC-PRENTISS-TIPPAH-TISHOMINGO-UNION-YALOBUSHA.
TN...EXCESSIVE HEAT WARNING UNTIL 10 PM CDT THIS EVENING FOR DYER-
LAKE-LAUDERDALE-OBION-SHELBY-TIPTON.
HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR CARROLL-CHESTER-
CROCKETT-DECATUR-FAYETTE-GIBSON-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-MADISON-MCNAIRY-WEAKLEY.
&&Hazardous weather outlook, Jul 15, 12:10 PM CDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 1210 PM CDT THU JUL 15 2010 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-161200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1210 PM CDT THU JUL 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT AN EXCESSIVE HEAT WARNING HAS BEEN ISSUED THROUGH 10 PM TONIGHT FOR AREAS ALONG AND WEST OF THE MISSISSIPPI RIVER...INCLUDING THE MEMPHIS METRO AREA. A HEAT ADVISORY REMAINS IN EFFECT UNTIL 10 PM TONIGHT FURTHER EAST. HEAT INDEX READINGS WILL CLIMB TO AROUND 110 DEGREES IN THE WARNING AREA AND BETWEEN 105 AND 109 DEGREES IN THE ADVISORY AREA. A COLD FRONT WILL APPROACH THE MIDSOUTH LATE TONIGHT. SOME STORMS MAY BE STRONG WITH GUSTY WINDS. LOCALLY HEAVY RAINFALL THAT MAY PRODUCE FLASH FLOODING WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SOME THUNDERSTORMS MAY BE STRONG TO SEVERE ON FRIDAY...AND AGAIN ON SATURDAY AS A COLD FRONT MOVES SLOWLY INTO THE MIDSOUTH FROM THE NORTHWEST. DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAIN THAT MAY PRODUCE FLASH FLOODING WILL BE THE MAIN THREATS FROM THESE STORMS. DANGEROUS HEAT MAY CONTINUE THROUGH THE END OF THIS WEEK AND INTO THE WEEKEND FOR SOUTHERN PORTIONS OF THE AREA...THEREFORE HEAT ADVISORIES MAY NEED TO BE ISSUED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. BORGHOFF
In the hours before
Special weather statement, Jul 15, 5:39 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 539 PM CDT THU JUL 15 2010 ARZ008-017-152330- RANDOLPH AR-LAWRENCE AR- 539 PM CDT THU JUL 15 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 630 PM CDT FOR... LAWRENCE COUNTY IN EASTERN ARKANSAS... RANDOLPH COUNTY IN EASTERN ARKANSAS... A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED FROM 7 MILES NORTHWEST OF RAVENDEN SPRINGS TO 14 MILES WEST OF ANNIEVILLE AT 539 PM CDT...MOVING SOUTHEAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN LAWRENCE AND RANDOLPH COUNTIES...INCLUDING LOCATIONS NEAR BLACK ROCK...LAKE CHARLES STATE PARK AND POCAHONTAS...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jul 15, 6:19 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 619 PM CDT THU JUL 15 2010 ARZ008-009-017-018-026-MOZ113-115-160000- CRAIGHEAD AR-CLAY AR-RANDOLPH AR-GREENE AR-LAWRENCE AR-DUNKLIN MO- PEMISCOT MO- 619 PM CDT THU JUL 15 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 700 PM CDT FOR... CLAY COUNTY IN EASTERN ARKANSAS... WESTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS... GREENE COUNTY IN EASTERN ARKANSAS... EASTERN LAWRENCE COUNTY IN EASTERN ARKANSAS... SOUTHEASTERN RANDOLPH COUNTY IN EASTERN ARKANSAS... DUNKLIN COUNTY IN SOUTHEAST MISSOURI... NORTHERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI... A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED FROM 5 MILES NORTHEAST OF GLENNONVILLE TO 3 MILES NORTHEAST OF BLACK ROCK AT 619 PM CDT... MOVING SOUTHEAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CLAY...CRAIGHEAD...DUNKLIN...GREENE...LAWRENCE...PEMISCOT AND RANDOLPH COUNTIES...INCLUDING LOCATIONS NEAR BLACK ROCK...BONO... CAMPBELL...CHALK BLUFF NATURAL AREA...CORNING...CROWLEYS RIDGE STATE PARK...HOXIE...KENNETT...LAKE CHARLES STATE PARK...LAKE FRIERSON STATE PARK...MALDEN...MARMADUKE...PARAGOULD...PIGGOTT...POCAHONTAS... RECTOR...SENATH AND WALNUT RIDGE...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jul 15, 6:58 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 658 PM CDT THU JUL 15 2010 ARZ009-018-026-028-MOZ113-160030- CRAIGHEAD AR-MISSISSIPPI AR-CLAY AR-GREENE AR-DUNKLIN MO- 658 PM CDT THU JUL 15 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 730 PM CDT FOR... SOUTHEASTERN CLAY COUNTY IN EASTERN ARKANSAS... NORTHEASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS... SOUTHEASTERN GREENE COUNTY IN EASTERN ARKANSAS... NORTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS... DUNKLIN COUNTY IN SOUTHEAST MISSOURI... A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 4 MILES WEST OF CARDWELL AT 658 PM CDT...MOVING SOUTHEAST AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CLAY...CRAIGHEAD...DUNKLIN...GREENE AND MISSISSIPPI COUNTIES...INCLUDING LOCATIONS NEAR CAMPBELL...GOSNELL...KENNETT... LEACHVILLE...MALDEN AND SENATH...SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 4:09 AM CDT | Heat Advisory | MEG | Fayette, Hardeman, Hardin, McNairy, Shelby | 11 hr |
| Jul 16, 1:35 PM CDT | Flash Flood Warning | MEG | Hardeman, McNairy | 3 hr |
| Jul 16, 1:58 PM CDT | Severe Thunderstorm Warning | MEG | Decatur, Hardin, Henderson | 47 min |
| Jul 16, 2:00 PM CDT | Flash Flood Warning | MEG | Decatur, Hardin, Henderson | 3 hr |
| Jul 16, 2:12 PM CDT | Severe Thunderstorm Warning | MEG | Hardeman | 48 min |
| Jul 16, 2:18 PM CDT | Flash Flood Warning | MEG | Hardeman | 3 hr |
| Jul 16, 2:59 PM CDT | Flash Flood Warning | MEG | Chester, Fayette, Hardeman, McNairy | 3 hr |
| Jul 16, 4:29 PM CDT | Flash Flood Warning | MEG | Carroll, Gibson, Henderson, Henry, Madison | 86 min |
| Jul 16, 4:34 PM CDT | Severe Thunderstorm Warning | MEG | Henry, Weakley | 21 min |
Nearby
Flash Flood Warnings in Tennessee, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.